MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: runthrough extra floppy; guide cath: 6f launcher sal1.0sh.Evaluation summary: the device was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the sds was advanced resistance was met with the calcification present in the distal part of the rca resulting in the reported failure to advance.As the device was withdrawn interaction with the guiding catheter tip resulted in the noted stent damage (mangled) thus resulting in the reported difficulty to remove and ultimately resulted in the reported stent dislodgement.Additionally, the treatment appears to be related to the operational context of the procedure as the dislodged stent was retrieved using a snare device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, mildly calcified, 75% stenosed lesion in the right coronary artery (rca).After performing intravascular ultrasound (ivus) examination, the lesion was dilated with a non-abbott 3.5 x 13 mm balloon catheter and then the xience alpine 3.5 x 12 mm stent delivery system (sds) was advanced to the lesion but failed to cross as the sds came in contact with the calcification present in the distal part of the rca.The xience alpine sds was pulled and the sds met resistance with the tip of the guiding catheter (gc).The sds was pushed out and pulled into the gc a couple of times.The sds was finally withdrawn into the gc.Once the sds was taken out of the anatomy the sds was checked and it was confirmed that the stent implant had dislodged and it was found in the ostium of the rca.The dislodged stent was retrieved using a snare device.After the dislodged stent was removed, a non-abbott 3.5 x 12 mm stent was advanced and was deployed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6564992
Report Number2024168-2017-04128
Device Sequence Number19159062
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public(01)08717648199516(17)191101(10)6102461
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue Number1125350-12
Device Lot Number6102461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2017
Initial Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;